Alert archive / California / Wind Advisories in 2018
Wind Advisory 14, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 24, 2018, 3:16 AM PST. It took effect at Feb 24, 2018, 1:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:16 AM PST (11:16 UTC)
- In effect from
- Feb 24, 2018, 1:00 PM PST
- Expired
- Feb 25, 2018, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
541 WWUS76 KLOX 241116 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 316 AM PST Sat Feb 24 2018 ...AREAS OF SUB-FREEZING TEMPERATURES EARLY THIS MORNING... ...GUSTY WINDS WILL ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA BEGINNING THIS AFTERNOON... CAZ034-035-241930- /O.NEW.KLOX.WI.Y.0014.180224T2100Z-180225T0500Z/ /O.CON.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 316 AM PST Sat Feb 24 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 9 PM PST this evening. * WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40 mph are expected this afternoon through this evening, then winds will diminish. * TEMPERATURES...Temperatures will drop to between 29 and 32 degrees for at least two consecutive hours early this morning. * Impacts...A freeze can kill crops and sensitive vegetation, and harm outdoor pets and livestock. Extended exposure to cold can cause hypothermia. Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means temperatures 29 and 32 for two or more consecutive hours are imminent. Protective measures to save crops and sensitive vegetation should be taken. Vulnerable animals and pets should be kept indoors in a house or barn. When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ036-241700- /O.CON.KLOX.HZ.W.0003.000000T0000Z-180224T1700Z/ Santa Ynez Valley- Including the cities of Solvang and Santa Ynez 316 AM PST Sat Feb 24 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...Temperatures will drop into the mid to upper 20s early this morning, with two or more hours of temperatures at or below 28 degrees. * IMPACTS...A hard freeze can kill crops or sensitive vegetation. Extended exposure to cold can cause hypothermia, including outdoor pets and livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hard Freeze Warning means temperatures of 28 degrees or less for two or more consecutive hours are imminent. Protective measures to save crops and sensitive vegetation should be taken. Vulnerable animals and pets should be kept indoors in a house or barn. && $$ CAZ044-046-241700- /O.CON.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/ Ventura County Interior Valleys- Santa Monica Mountains Recreational Area- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 316 AM PST Sat Feb 24 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES...Temperatures will drop to between 29 and 32 degrees for at least two consecutive hours early this morning. * IMPACTS...A freeze can kill crops and sensitive vegetation, and harm outdoor pets and livestock. Extended exposure to cold can cause hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means temperatures 29 and 32 for two or more consecutive hours are imminent. Protective measures to save crops and sensitive vegetation should be taken. Vulnerable animals and pets should be kept indoors in a house or barn. && $$ CAZ053-054-241930- /O.NEW.KLOX.WI.Y.0014.180224T2100Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 316 AM PST Sat Feb 24 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 10 AM PST Sunday. * WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with gusts to 50 mph will develop this afternoon, then continue through tonight. Winds will shift to northeast Sunday morning, then diminish below advisory levels by late morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-241930- /O.NEW.KLOX.WI.Y.0014.180224T2100Z-180225T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 316 AM PST Sat Feb 24 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 3 AM PST Sunday. * WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph will develop this afternoon, then continue into tonight. Winds will diminish below advisory levels late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-040-045-088-547-548-241700- /O.CON.KLOX.FR.Y.0006.000000T0000Z-180224T1700Z/ Santa Barbara County South Coast-Ventura County Coast- Ventura County Coastal Valleys-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Barbara, Montecito, Carpinteria, Ventura, Oxnard, Camarillo, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 316 AM PST Sat Feb 24 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...Temperatures will drop to the low to mid 30s in wind protected locations early this morning. * Impacts...Frost can damage sensitive plants and harm pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$
6 follow-up statements
017 WWUS76 KLOX 241708 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 908 AM PST Sat Feb 24 2018 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THIS AFTERNOON THROUGH TONIGHT... CAZ034-035-250115- /O.EXP.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/ /O.CON.KLOX.WI.Y.0014.180224T2100Z-180225T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 908 AM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... ...FREEZE WARNING HAS EXPIRED... * WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40 mph are expected this afternoon through this evening, then winds will diminish. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ036-241815- /O.EXP.KLOX.HZ.W.0003.000000T0000Z-180224T1700Z/ Santa Ynez Valley- Including the cities of Solvang and Santa Ynez 908 AM PST Sat Feb 24 2018 ...HARD FREEZE WARNING HAS EXPIRED... As of 9 am, temperatures have risen above 32 degrees allowing the hard freeze warning to expire. Temperatures are not expected to be quite as cold tonight as the air mass gradually modifies and there is increased wind. $$ CAZ044-046-241815- /O.EXP.KLOX.FZ.W.0005.000000T0000Z-180224T1700Z/ Ventura County Interior Valleys- Santa Monica Mountains Recreational Area- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 908 AM PST Sat Feb 24 2018 ...FREEZE WARNING HAS EXPIRED... As of 9 am, temperatures have risen above 32 degrees allowing the freeze warning to expire. Temperatures are not expected to be quite as cold tonight as the air mass gradually modifies and there is increased wind. However, there is the possibility of frost advisories being needed tonight in some wind-sheltered locations. $$ CAZ039-040-045-088-547-548-241815- /O.EXP.KLOX.FR.Y.0006.000000T0000Z-180224T1700Z/ Santa Barbara County South Coast-Ventura County Coast- Ventura County Coastal Valleys-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Barbara, Montecito, Carpinteria, Ventura, Oxnard, Camarillo, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 908 AM PST Sat Feb 24 2018 ...FROST ADVISORY HAS EXPIRED... As of 9 am, temperatures have risen above 35 degrees allowing the frost advisory to expire. Temperatures are not expected to be quite as cold tonight as the air mass gradually modifies and there is increased wind. However, there is the possibility of frost advisories being needed tonight in some wind-sheltered locations. $$ CAZ053-054-250115- /O.CON.KLOX.WI.Y.0014.180224T2100Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 908 AM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SUNDAY... * WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with gusts to 50 mph will develop this afternoon, then continue through tonight. Winds will shift to northeast Sunday morning, then diminish below advisory levels by late morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-250115- /O.CON.KLOX.WI.Y.0014.180224T2100Z-180225T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 908 AM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PST SUNDAY... * WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph will develop this afternoon, then continue into tonight. Winds will diminish below advisory levels late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Bruno
544 WWUS76 KLOX 242215 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 215 PM PST Sat Feb 24 2018 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH SUNDAY MORNING... ...SUB-FREEZING TEMPERATURES EXPECTED IN THE OJAI VALLEY LATE TONIGHT AND EARLY SUNDAY MORNING... Gusty northwest winds can be expected through this evening along the Central Coast and through late tonight in the Antelope Valley. Gusty northwest winds will also affect the mountains of Ventura and Los Angeles Counties through late tonight then switch to northeast and continue through Sunday morning. The strongest winds through tonight in the mountains should be along the Interstate 5 corridor. Another cold night is in store for the Ojai Valley tonight. Although temperatures will not be as cold as recent nights, lows should still drop to 30 to 32 degrees late tonight into early Sunday morning. CAZ044-250615- /O.NEW.KLOX.FR.Y.0007.180225T0900Z-180225T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 215 PM PST Sat Feb 24 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Frost Advisory, which is in effect from 1 AM to 9 AM PST Sunday. * TEMPERATURE...Temperatures will drop to between 30 and 32 degrees late tonight and early Sunday. * IMPACTS...Frost can damage sensitive plants and harm pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ053-054-250615- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 215 PM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with gusts to 50 mph will develop this afternoon, then continue through tonight. Winds will shift to northeast Sunday morning, then diminish below advisory levels by late morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-250615- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 215 PM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph will develop this afternoon, then continue into tonight. Winds will diminish below advisory levels late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-250500- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 215 PM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS AND TIMING...Northwest winds 15 to 25 mph with gusts to 40 mph are expected this afternoon through this evening, then winds will diminish. * Impacts...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
860 WWUS76 KLOX 250435 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 835 PM PST Sat Feb 24 2018 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH SUNDAY MORNING... ...SUB-FREEZING TEMPERATURES EXPECTED IN THE OJAI VALLEY LATE TONIGHT AND EARLY SUNDAY MORNING... Gusty northwest winds can be expected through late tonight in the Antelope Valley. Gusty northwest winds will also affect the mountains of Ventura and Los Angeles Counties through late tonight then switch to northeast and continue through Sunday morning. The strongest winds through tonight in the mountains should be along the Interstate 5 corridor. Another cold night is in store for the Ojai Valley tonight. Although temperatures will not be as cold as recent nights, lows should still drop to 30 to 32 degrees late tonight into early Sunday morning. CAZ034-035-250545- /O.EXP.KLOX.WI.Y.0014.000000T0000Z-180225T0500Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 835 PM PST Sat Feb 24 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Wind have diminished across the area and the advisory will be allowed to expire. Local gusts to 35 mph may still occur this evening. $$ CAZ044-250900- /O.CON.KLOX.FR.Y.0007.180225T0900Z-180225T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 835 PM PST Sat Feb 24 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST SUNDAY... * TEMPERATURE...Temperatures will drop to between 30 and 32 degrees late tonight and early Sunday. * IMPACTS...Frost can damage sensitive plants and harm pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ053-054-250900- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 835 PM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WINDS AND TIMING...Areas of northwest winds 20 to 30 mph with gusts to 50 mph will shift to northeast Sunday morning, then diminish below advisory levels by late morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-250900- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 835 PM PST Sat Feb 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph will continue early Sunday morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
751 WWUS76 KLOX 250906 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 106 AM PST Sun Feb 25 2018 CAZ044-251700- /O.CON.KLOX.FR.Y.0007.000000T0000Z-180225T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 106 AM PST Sun Feb 25 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...Temperatures will drop to between 30 and 32 degrees early this morning. * IMPACTS...Frost can damage sensitive plants and harm pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ053-054-251715- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 106 AM PST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 50 mph will continue through the morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-251100- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 106 AM PST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WINDS AND TIMING...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph will continue in the pre dawn hours. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
567 WWUS76 KLOX 251115 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 AM PST Sun Feb 25 2018 CAZ059-251215- /O.EXP.KLOX.WI.Y.0014.000000T0000Z-180225T1100Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 315 AM PST Sun Feb 25 2018 ...WIND ADVISORY HAS EXPIRED... The winds have decreased to below advisory levels. $$ CAZ044-251700- /O.CON.KLOX.FR.Y.0007.000000T0000Z-180225T1700Z/ Ventura County Interior Valleys- Including the cities of Santa Paula, Fillmore, Ojai, and Piru 315 AM PST Sun Feb 25 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURE...Temperatures will drop to between 30 and 32 degrees early this morning. * IMPACTS...Frost can damage sensitive plants and harm pets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is imminent. Measures should be taken to protect sensitive outdoor plants. Pets should be brought indoors. && $$ CAZ053-054-251800- /O.CON.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 315 AM PST Sun Feb 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS AND TIMING...Areas of northeast winds 20 to 30 mph with gusts to 50 mph will continue through the morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
432 WWUS76 KLOX 251757 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 957 AM PST Sun Feb 25 2018 ...WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS HAS BEEN ALLOWED TO EXPIRE... .Local wind gusts to 45 mph will continue at few sites including Wiley Ridge in Ventura County for a few hours, otherwise winds have diminished to below wind advisory thresholds. CAZ053-054-251900- /O.EXP.KLOX.WI.Y.0014.000000T0000Z-180225T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 957 AM PST Sun Feb 25 2018 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... .Local wind gusts to 45 mph will continue at few sites including Wiley Ridge in Ventura County for a few hours, otherwise winds have diminished to below wind advisory thresholds. $$ Kaplan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 7:47 PM PST, 7 hours 29 minutes earlier.
Area forecast discussion, Feb 23, 7:47 PM PST, 7 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
747 PM PST Fri Feb 23 2018
.SYNOPSIS...
23/734 PM
Temperatures will warm to near normal this weekend then cool again
through the coming week. There is a slight chance of precipitation
Monday and Tuesday and again late in the week but rain or snowfall
amounts would likely be light.
&&
.SHORT TERM (FRI-MON)...
23/746 PM
...UPDATE...
Winds switched from west to east very quickly this evening. This
switch from west to east dropped the wind speeds significantly
and the wind advisories were dropped from all areas. Once again
max temps remained in the 50s for most of the csts and vlys with
just a couple of readings in the lower 60s along the coasts. Dry
north flow will set up aloft along with a slight rise in hgts. The
00Z NAM confirms the current forecast for the weekend which looks
pretty good. There will be several degrees of warming each day
and by Sunday max temps will be near normal.
The clear skies and cool airmass will combine to bring freezing to
near freezing temps to many vly and inland areas early Saturday
morning and the current suite of frost advisories and freeze
warnings looks on track.
Still low temps will be tricky tonight because the of the offshore
flow. Areas that stay breezy will not see much cooling but in
areas that are wind sheltered (and often times there is not much
distance between a breezy area and a calm one) temps will plummet.
Will update the forecast soon to adjust the winds and remove the
advisory headlines.
***From Previous Discussion***
Trough moved through earlier this morning and now we're firmly in
the north/northwest flow behind it. Advisory level winds have been
fairly isolated so far but should see speeds increasing as we
move into the later part of the afternoon so will leave them be
for now. Otherwise we'll transition to a weak offshore flow
pattern over the weekend with warming temps. Still another chilly
night tonight with a series of freeze/frost hazards in effect.
Like the highs, overnight lows should warm up a couple degrees
each night through early next week. Offshore gradients peak Sunday
morning, and Sunday should be our warmest day, however without
much in the way of upper support winds should remain below
advisory levels.
Gradients turn onshore Monday ahead of the next trough dropping
south along the west coast. This will cool temps off a few
degrees, especially closer to the coast. That trough, though a
little farther west than the recent troughs, still has a
significant over land component and thus has limited moisture
available to it and really no southerly flow to help it survive
the turn around Pt Conception. So while chances for rain to the
north are reasonably high, southern areas may get shutout again or
at most get a few hundredths Monday night. And pretty cold air
with it as well so low snow levels again for the mountains and
possibly another inch or two of snow, especially north facing
slopes.
.LONG TERM (TUE-FRI)...
23/134 PM
Cool and breezy again Tuesday behind the Monday trough but dry
through at least Wednesday and likely Thursday as well. Might have
another round of frost/freeze hazards for Tuesday morning in wind
protected areas. The last few model runs of the GFS and now the
latest ECMWF have trended much weaker with the weather system for
the end of next week. Both now push the low east into Montana
rather than drop it south off the California coast as they once
did. So while there's still a chance of rain the amounts are a
small fraction of what they were at one time. In fact some of the
ensemble members don't have any rain over the area, though most
support at least some light rain on Friday and a few are still
even holding out for the bigger rain producer that earlier
operational runs supported. Since our Friday pops were already
pretty conservative those have been left alone and we'll see how
this evolves over the next few days. Given the pattern this season
it's hard not to favor the drier scenario now offered by a
majority of the solutions.
&&
.AVIATION...
24/0002Z
At 2340Z at KLAX, there was no marine layer nor a sfc based
inversion.
Good confidence in CAVU conds at all terminals. Only moderate
confidence in winds. mdt turbc over and near to hier trrn.
KLAX...Good confidence in CAVU fcst. There is a 30 percent chc of
gusty x-wnds persisting to 08Z.
KBUR...Good confidence in CAVU fcst. There is a 30 percent chc of
gusty north wnds persisting to 09Z. lgt-ocnl mdt turbc sfc to 110.
&&
.MARINE...
23/1234 PM
For the Outer Waters, generally good confidence in current
forecast. Minimal gale force winds will continue through this
evening. At least Small Craft Advisory (SCA) level winds will
prevail Saturday afternoon through Wednesday, with a 70% chance
of Gale force winds Saturday night and again Monday night and
Tuesday.
For the Inner Waters, generally good confidence in current
forecast. For the waters north of Point Sal, there is an 80%
chance of SCA level winds each afternoon/evening through Saturday,
and again Monday through Wednesday. For the waters south of Point
Conception, SCA level winds will continue through this evening
with a 70% chance of SCA level winds Saturday afternoon/evening.
For Monday through Wednesday, there is a 70% chance of a repeat of
SCA level winds mainly in the afternoon/evening hours.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning in effect from 1 AM to 9 AM PST Saturday for
zones 34-35-44-46. (See LAXNPWLOX).
Hard Freeze Warning in effect from 1 AM to 9 AM PST Saturday
for zone 36. (See LAXNPWLOX).
Frost Advisory in effect from 1 AM to 9 AM PST Saturday for
zones 39-40-45-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
for zones 645-650-655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
Low elevation snow possible Monday night into Tuesday creating
hazardous driving conditions in the mountains, especially across
the Interstate 5 corridor.
&&
PUBLIC...MW/Rorke
AVIATION...Rorke
MARINE...Sirard
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:32 PM PST | Small Craft Advisory | LOX | 6 hr | |
| Feb 24, 2:13 AM PST | Small Craft Advisory | LOX | 4 days | |
| Feb 24, 2:11 PM PST | Gale Warning | LOX | 7 hr | |
| Feb 24, 2:15 PM PST | Frost Advisory | LOX | 19 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.